Local Weather

Thurles
Showers
15°C
real feel: 11°C
wind speed: 6 m/s WSW
sunrise: 6:17 am
sunset: 8:53 pm
 

Archives

Ecstasy Drug Warning Dangerous Batch On Sale

Ecstasy "Bad Batch" on sale in Tipperary

A stern health warning was issued by Health Service Executive yesterday after three people were hospitalised as a result of a bad batch of the party drug ecstasy. The HSE has stated that the rogue batch was extremely dangerous, causing a more than usually expected reaction to those who took the pills.

Patients who presented themselves and who were treated at the emergency department of South Tipperary General Hospital in Clonmel were suffering from extreme stomach cramps, jaw clenching, hallucinations and bouts of teeth grinding.

Tests showed that the patients treated with these symptoms had taken a drug containing a combination of several chemicals which included MDMA more commonly called Ecstasy, the amphetamine-type stimulant MDEA, plus the psychedelic compound MDA.

It is now feared that, with the Christmas party season in full swing, consignments of this drug may continue to be offered by dealers or through friends here in Co Tipperary and indeed elsewhere in the country.

The normal use of Ecstasy causes adverse effects including nausea, hallucinations, chills, sweating, increases in body temperature, tremors, involuntary teeth clenching, muscle cramping, and blurred vision. Ecstasy users also report after-effects of anxiety, paranoia, and depression.

An ecstasy overdose is usually characterized by high blood pressure, faintness, panic attacks and in more severe cases, loss of consciousness, seizures, and a drastic rise in body temperature. Ecstasy overdoses can be fatal, as they may result in heart failure or extreme heat stroke.

Facebooktwittergoogle_pluslinkedinmail

Leave a Reply

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

  

  

  

nineteen + 9 =